MAUDE Adverse Event Report: DEPUY ORTHOPAEDICS INC US ARTICULEZE M 28MM 1.5; ARTICULEZE HEAD (12/14 TAPER) : HIP METAL FEMORAL HEADS

DEPUY ORTHOPAEDICS INC US ARTICULEZE M 28MM 1.5; ARTICULEZE HEAD (12/14 TAPER) : HIP METAL FEMORAL HEADS
Model Number 1365-11-500
Medical Device Problem Code Device Dislodged or Dislocated (2923)
Health Effect - Clinical Codes Foreign Body Reaction (1868); Joint Dislocation (2374); Unspecified Musculoskeletal problem (4535)
Date of Event 01/21/2021
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
Product complaint # (b)(4).Initial reporter occupation: lawyer.Depuy synthes is submitting this report pursuant to the provisions of 21 cfr, part 803.This report may be based on information which depuy synthes has not been able to investigate or verify prior to the required reporting date.This report does not reflect a conclusion by fda, depuy synthes or its employees that the report constitutes an admission that the device, depuy synthes, or its employees caused or contributed to the potential event described in this report.If information is obtained that was not available for the initial medwatch, a follow-up medwatch will be filed as appropriate.
 
Event or Problem Description
70-year-old female patient received a left hip revision to treat impingement secondary to dislocation and liner disassociation.Upon entering the joint, the surgeon identified and debrided metallosis caused by metal debris.The liner was disassociated due to locking mechanism failure, causing the summit femoral stem to impinge on the failed locking ring generating wear on the trunnion and metal debris.The cup and stem were well-fixed and retained.The patient a bimentum dual mobility articulating surface to replace the revised head and liner.The procedure was completed without complications.Head, liner and stem were revised.Doi: (b)(6) 2008 (cup, stem); doi: (b)(6) 2017 (head, liner).Dor: (b)(6) 2021.Left hip.
 
Additional Manufacturer Narrative
Product complaint # (b)(4).Investigation summary : no device associated with this report was received for examination.The information received will be retained for potential series investigations if triggered by trend analysis, post market surveillance, or other events within the quality system.Depuy considers the investigation closed.Should additional information be received, the information will be reviewed and the investigation will be re-opened as necessary.Device history lot : the product investigation found no evidence suspecting an error in the manufacturing or material that would be a contributing factor in the reported allegation(s).A manufacturing records evaluation (mre) was not performed.

Brand Name
ARTICULEZE M 28MM 1.5
Common Device Name
ARTICULEZE HEAD (12/14 TAPER) : HIP METAL FEMORAL HEADS
Manufacturer (Section D)
DEPUY ORTHOPAEDICS INC US
700 orthopaedic drive
warsaw IN 46581 0988
Manufacturer (Section G)
DEPUY ORTHOPAEDICS, INC. 1818910
700 orthopaedic dr.
warsaw IN 46581 0988
Manufacturer Contact
kate karberg
700 orthopaedic dr.
warsaw, IN 46581-0988
3035526892
MDR Report Key15232293
Report Number1818910-2022-15877
Device Sequence Number6456661
Product Code JDI
UDI-Device Identifier10603295033073
UDI-Public10603295033073
Combination Product (Y/N)N
Initial Reporter StateFL
Initial Reporter CountryUS
PMA/510(K) Number
K883460
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2017
Device Explanted Year2021
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Other
Initial Reporter Occupation Other
Type of Report Initial,Followup
Report Date (Section B) 08/16/2022
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date02/23/2016
Device Model Number1365-11-500
Device Catalogue Number136511500
Device Lot Number8465477
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 07/27/2022
Supplement Date Received by Manufacturer09/19/2022
Initial Report FDA Received Date08/16/2022
Supplement Report FDA Received Date09/20/2022
Was Device Evaluated by Manufacturer? (Y/N) Device Not Returned to Manufacturer
Date Device Manufactured02/09/2017
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
ARTICULEZE M 28MM 1.5; PINN LNR CON +4 NEUT 28IDX50OD; PINNACLE 100 ACET CUP 50MM; SUMMIT POR TAPER SZ6 STD OFF
Outcome Attributed to Adverse Event Required Intervention;
Patient Age70 YR
Patient SexFemale